MAUDE Adverse Event Report: CENTINEL SPINE, LLC. STALIF MIDLINE ABO SCREW 6 X 25MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

CENTINEL SPINE, LLC. STALIF MIDLINE ABO SCREW 6 X 25MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number STM6025
Medical Device Problem Codes Biocompatibility (2886); Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information received has been provided direct from the patient.The patient indicated they received a stalif midline ii-ti alif using a midline ii-ti cage and 3 midline screws on (b)(6) 2019.The fusion failed resulting in a pseudoarthrosis and continued pain.The patient underwent an additional surgery to add posterior fusion with unknown devices on an unknown date.This additional surgery was intended to address the failed fusion.According to the patient's information, the patient and surgeon believe the attempted alif failed because of the peek material used to manufacture the stalif midline ii-ti cage.The hydrophobic properties of the peek material did not allow the bone graft to osteo-integrate with the cage.Additionally the patient believes they have a metal allergy.The patient ordered an implant material panel to test multiple materials for an allergic reaction.As of this submission, the results of that allergy panel are unknown.Dhr review of the cage and screws involved did not find any problems during manufacturing related to this event.Complaint history suggests the rate of both failed fusion/pseudoarthrosis and allergic reaction are very low, and within the allowable limits of the devices risk assessments.The risks associated with pseudoarthrosis and allergic reaction are identified, mitigated, and determined to be acceptable.As of this submission the devices remain implanted thus no evaluation of the devices involved has been performed.If the results of the allergy testing panel are made available at a later date, a follow up submission will be completed.This submission is for 1 of 4 devices involved.
 
Event or Problem Description
A patient received a stalif midline ii-ti cage and stalif midline screws on (b)(6) 2019.The alif procedure resulted in a failed fusion and continued patient pain.The patient underwent surgical intervention to add posterior fusion on an unknown date.According to the information from the patient, the surgeon informed the patient that the failed fusion may be due to the peek material used to make the cage.The patient also suspects they have an allergy to metals used in the implants.As of this report, the allergy could not be confirmed despite the patient undergoing a implant material allergy panel.

Brand Name
STALIF MIDLINE ABO SCREW 6 X 25MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key11771870
Report Number3007494564-2021-00028
Device Sequence Number14426645
Product Code OVD
UDI-Device Identifier00815101029290
UDI-Public00815101029290
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2022
Device Model NumberSTM6025
Device Lot Number2018-876
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR